Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 174, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 27, 2006, 5:06 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 27, 2006, 6:15 PM EDT
- In force
- 69 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Lancaster County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 161 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:06 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 27, 4:06 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 PM EDT THU JUL 27 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ACTIVE WEATHER THIS AFTERNOON WILL KEEP DISCUSSION BRIEF. NUMEROUS TSTORMS ACROSS CENTRAL PA THIS AFTERNOON WITH SOME STRONGER CELLS. THESE DEVELOPED AHEAD OF SHORTWAVE NOW MOVING ACROSS THE COMMONWEALTH WITH HELP FROM INCREASING CAPE AND STILL GENEROUS LOW LEVEL MOISTURE. THE STORMS WILL DECREASE BY MID EVENING AS WAVE MOVES EAST AND ATMOSPHERE COOLS AND STABILIZES. NEXT WAVE MOVES EAST FROM THE OHIO VALLEY LATE TONIGHT INTO FRI WITH FRONTAL BOUNDARY STALLING NORTH OF PA. THIS WILL KEEP HOT AND HUMID CONDITIONS AROUND AND BRING ANOTHER ROUND OF SHOWERS/TSTORMS FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS FRONT REMAINS NORTH OF REGION AND GRADUALLY WEAKENS THROUGH THE WEEKEND...HIGH PRESSURE RIDGE WILL SLOWLY BUILD IN...WITH HOT AND HUMID CONDITIONS CONTINUING. SCATTERED/ISOLATED SHOWERS WILL BE AROUND THROUGH THE WEEKEND BEFORE CAP STRENGTHENS FOR THE FIRST HALF OF NEXT WEEK. BACK DOOR TYPE COOL FRONT ATTEMPTS TO SLIDE SOUTH OUT OF NEW ENGLAND LATER IN THE WEEK...COOLING TEMPS A BIT BUT INCREASING CHANCES FOR RAIN. && .AVIATION... SHOWERS AND THUNDERSTORMS PLENTIFUL OVER CWA THIS AFTERNOON PRODUCING PLENTY OF RAIN AND LIGHTNING. RAIN AND HZ/BR BRINGING VSBY DOWN TO 1/2 SM IN SOME AREAS. KEPT RAIN AND THUNDER IN TAFS THIS EVENING AND THEY HAVE THE POSSIBILITY TO DROP CONDITIONS TO IFR. RAIN AND BR WILL BE PREVALENT OVER CWA INTO EVENING AND POSSIBLY OVERNIGHT AND EXPECT VRF/MVFR CONDITIONS TO SUSTAIN THROUGH THE NIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR LONG TERM...RXR AVIATION...ONDREJIK/MARTIN
Hazardous weather outlook, Jul 27, 5:03 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 AM EDT THU JUL 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 503 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL BE IN PLACE ACROSS PENNSYLVANIA LATE TODAY AND FRIDAY. THUNDERSTORMS THAT FORM IN THIS AIRMASS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS...ARE POSSIBLE FRIDAY AFTERNOON...ESPECIALLY OVER NORTHEAST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 27, 3:43 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT THU JUL 27 2006 PAZ050-052-272015- NORTHUMBERLAND-SNYDER- 343 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND AND EASTERN SNYDER COUNTIES... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PORT TREVERTON AROUND 350 PM...HERNDON AROUND 355 PM...RESLER AROUND 405 PM...REBUCK AND URBAN AROUND 410 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15. FORECASTER: DANGELO
Special weather statement, Jul 27, 4:01 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 PM EDT THU JUL 27 2006 PAZ064-065-272100- ADAMS-YORK- 401 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS AND YORK COUNTIES... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF GETTYSBURG...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR HEIDLERSBURG...NEW OXFORD... YORK SPRINGS AROUND 410 PM...ABBOTTSTOWN AROUND 415 PM...EAST BERLIN...LAKE MEADE AROUND 420 PM...THOMASVILLE...SPRING GROVE... WELLSVILLE AROUND 430 PM AND WEIGELSTOWN AROUND 435 PM. WIND GUSTS TO 45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 13 AND 32. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...STATE ROAD 94. FORECASTER: DANGELO
Special weather statement, Jul 27, 4:03 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 PM EDT THU JUL 27 2006 PAZ042-272045- SULLIVAN- 403 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF SHICKSHINNY...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR RICKETTS GLEN STATE PARK AROUND 410 PM. WIND GUSTS TO 40 MPH...HEAVY RAIN AND INTENSE LIGHTNING ARE POSSIBLE WITH THIS STORM. FORECASTER:ONDREJIK
Special weather statement, Jul 27, 4:22 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 422 PM EDT THU JUL 27 2006 PAZ006-011-012-037-041-045-046-272115- CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-SOUTHERN CLINTON- SOUTHERN LYCOMING-TIOGA- 422 PM EDT THU JUL 27 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLINTON... LYCOMING...POTTER AND TIOGA COUNTIES... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF ST. MARYS TO 10 MILES SOUTHWEST OF LOCK HAVEN...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR KEATING SUMMIT AND WHARTON AROUND 430 PM...MCELHATTAN AND LOGANTON AROUND 445 PM...LYMAN RUN STATE PARK AND DENTON HILL STATE PARK AROUND 500 PM...ELIMSPORT AND CEDAR RUN AROUND 515 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 171 AND 194...I-180 BETWEEN MILE MARKERS 10 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...ROUTE 220...STATE ROAD 120. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE AS STORMS MOVE THROUGH. FORECASTER: RXR
Special weather statement, Jul 27, 4:37 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 437 PM EDT THU JUL 27 2006 PAZ057-063-272100- CUMBERLAND-DAUPHIN- 437 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND AND DAUPHIN COUNTIES... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LOWER ALLEN...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR STEELTON...HIGHSPIRE...PROGRESS AROUND 445 PM...RUTHERFORD HEIGHTS...COLONIAL PARK...MIDDLETOWN... LINGLESTOWN AROUND 450 PM...HUMMELSTOWN...CLIFTON AND SKYLINE VIEW AROUND 455 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
Local storm report, Jul 27, 4:59 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 1 SSE SELINSGROVE 40.79N 76.86W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN IN THE ISLE OF QUE.
0405 PM TSTM WND DMG 4 S SUNBURY 40.80N 76.79W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
ONE TREE DOWN IN LOWER AUGUSTA TOWNSHIP.
0415 PM TSTM WND DMG 4 NE SUNBURY 40.90N 76.73W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN ALONG ROUTE 145 IN UPPER AUGUSTA TOWNSHIP.
0430 PM TSTM WND DMG EAST BERLIN 39.94N 76.98W
07/27/2006 ADAMS PA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
PAJThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 60 min |
| Jul 27, 2:10 PM EDT | Tornado Warning | CTP | Clinton | 50 min |
| Jul 27, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 67 min |
| Jul 27, 4:14 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 61 min |
| Jul 27, 4:24 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 36 min |
| Jul 27, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 43 min |
| Jul 27, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.